| Model Number |
G48038 |
| Medical Device Problem Codes |
Deformation Due to Compressive Stress (2889); Activation, Positioning or Separation Problem (2906)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
Device failed to deploy "as per complaint form": tight proximal sigmoid stricture wire position good the stent was positioned across the stricture on depressing the trigger to deploy a snapping sound was heard in the gun and stent would not deploy so it was removed and another was used a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Event or Problem Description
Additional Manufacturer Narrative
Pma/510(k) #: k163468.Device evaluation: the evo-25-30-10-c device of lot number c1489172 involved in this complaint device was not returned for evaluation.With the information provided document based investigation was conducted.It was indicated that complaint device was to be returned but has not been returned to date.If it is returned in the future then the file will be updated accordingly.As per descriptions of events "a snapping sound was heard in the gun and stent would not deploy so it was removed and another was used" which indicates that either the flexor inside the handle, the shuttle to sheath tube joint or the shuttle cap may have broken.However, as the device has not been returned, it is not possible to determine which part is affected.Documents review including ifu review: prior to distribution all evo-25-30-10-c devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-25-30-10-c device of c1489172 lot number did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1489172; upon review of complaints this failure mode has not occurred previously with this lot #c1489172.The instructions for use ifu0052-10 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined from the available information.The break could possibly be a result of compression from tortuous anatomy on the introducer causing a build-up of pressure and subsequently a break in an internal component.However, as the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.Summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Customer complaint is confirmed based on customer testimony.Complaints of this nature will continue to be monitored for potential emerging trends.